Alert archive / North Carolina / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 17, 2018, 3:07 PM EST. It took effect at Feb 17, 2018, 10:00 PM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2018, 3:07 PM EST (20:07 UTC)
- In effect from
- Feb 17, 2018, 10:00 PM EST
- Expired
- Feb 19, 2018, 3:18 AM EST
- In force
- 29 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
471 WHUS72 KMHX 172007 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 307 PM EST Sat Feb 17 2018 ...GUSTY WINDS AND ROUGH SEAS... .An area of low pressure will move off the north coast this evening, pulling a trailing cold front off the coast overnight. The tight pressure gradient will result in gusty winds, generating rough seas. Conditions will improve Sunday as high pressure builds across the area. AMZ156-181100- /O.NEW.KMHX.SC.Y.0021.180218T0300Z-180218T2100Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 307 PM EST Sat Feb 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 4 PM EST Sunday. * WINDS...Northwest 15 to 20 kt with gusts up to 25 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ158-181100- /O.NEW.KMHX.SC.Y.0021.180218T0600Z-180218T2100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 307 PM EST Sat Feb 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST SUNDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 1 AM to 4 PM EST Sunday. * WINDS...North 10 to 20 kt with gusts up to 25 kt. * SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ152-154-181100- /O.EXT.KMHX.SC.Y.0020.000000T0000Z-180218T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 307 PM EST Sat Feb 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 25 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
427 WHUS72 KMHX 180739 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 239 AM EST Sun Feb 18 2018 ...GUSTY WINDS AND ROUGH SEAS TODAY... .North to northeast winds will increase to 15 to 25 knots today as high pressure builds in from the northwest. These winds will produce 4 to 6 foot seas. Winds and seas will diminish late today into tonight. AMZ152-154-182100- /O.EXT.KMHX.SC.Y.0020.000000T0000Z-180218T2300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 239 AM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...Northwest 15 to 25 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ156-182100- /O.EXT.KMHX.SC.Y.0021.000000T0000Z-180218T2300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 239 AM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...North 15 to 25 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ158-182100- /O.EXT.KMHX.SC.Y.0021.000000T0000Z-180218T2300Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 239 AM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...North 15 to 25 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
281 WHUS72 KMHX 181907 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 207 PM EST Sun Feb 18 2018 ...GUSTY WINDS AND ROUGH SEAS TODAY... .North to northeast winds will increase to 15 to 25 knots today as high pressure builds in from the northwest. These winds will produce 4 to 6 foot seas. Winds and seas will diminish late today into tonight. AMZ135-182300- /O.EXA.KMHX.SC.Y.0021.000000T0000Z-180218T2300Z/ Pamlico Sound- 207 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect until 6 PM EST this evening. * WINDS...Northeast 20 to 25 kt with gusts up to 30 kt. * SEAS...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ152-154-182300- /O.CON.KMHX.SC.Y.0020.000000T0000Z-180218T2300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 207 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...Northeast 15 to 20 kt with gusts up to 25 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ156-182300- /O.CON.KMHX.SC.Y.0021.000000T0000Z-180218T2300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 207 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...Northeast 15 to 20 kt with gusts up to 25 kt. * SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ158-182300- /O.CON.KMHX.SC.Y.0021.000000T0000Z-180218T2300Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 207 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...Northeast 15 to 20 kt with gusts up to 25 kt. * SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
912 WHUS72 KMHX 182222 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 522 PM EST Sun Feb 18 2018 ...GUSTY WINDS AND ROUGH SEAS TODAY... .North to northeast winds will increase to 15 to 25 knots today as high pressure builds in from the northwest. These winds will produce 4 to 6 foot seas. Winds and seas will diminish late today into tonight. AMZ135-182330- /O.CAN.KMHX.SC.Y.0021.000000T0000Z-180218T2300Z/ Pamlico Sound- 522 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Small Craft Advisory. $$ AMZ152-154-191030- /O.EXT.KMHX.SC.Y.0020.000000T0000Z-180219T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 522 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... * WINDS...Northeast to East 15 to 20 kt with gusts as high as 30 kt. * SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ156-191030- /O.EXT.KMHX.SC.Y.0021.000000T0000Z-180219T1100Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 522 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... * WINDS...Northeast to East 16 to 25 kt. * SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ158-191030- /O.EXT.KMHX.SC.Y.0021.000000T0000Z-180219T1100Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 522 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... * WINDS...Northeast to East 15 to 25 kt. * SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 11
949 WHUS72 KMHX 190818 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 318 AM EST Mon Feb 19 2018 ...ROUGH SEAS LINGER ACROSS THE CENTRAL WATERS THIS MORNING... .Northeast to east winds around 15 knots this morning will veer to southeast this afternoon. Lingering 6 foot seas over the outer central waters early this morning are forecast to subside to 2 to 4 feet this afternoon. AMZ156-158-190930- /O.CAN.KMHX.SC.Y.0021.000000T0000Z-180219T1100Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 318 AM EST Mon Feb 19 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Small Craft Advisory. Seas over the southern waters have subsided to 4 to 5 feet this morning and will further subside to 2 to 4 ft this afternoon. $$ AMZ152-154-191200- /O.EXT.KMHX.SC.Y.0020.000000T0000Z-180219T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 318 AM EST Mon Feb 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...East 10 to 15 kt with gusts up to 20 kt becoming Southeast. * SEAS...4 to 6 feet subsiding to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 2:56 PM EST, 11 minutes earlier.
Area forecast discussion, Feb 17, 2:56 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
256 PM EST Sat Feb 17 2018
.SYNOPSIS...
An area of low pressure will move northeast across eastern NC
this evening, followed by high pressure passing through Sunday.
The high will move off the mid-Atlantic coast Monday and remain
there through mid week. The next cold front move into the area
late next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 pm Sat...A weak surface low will move off the coast of
the northern Outer Banks this evening. PoPs will taper off from
southwest to northeast this evening with dry conditions across
the southwest late this evening. Then after midnight, as the
band of low-level moisture behind the front sweeps through from
the northwest, PoPs will bump PoPs back up to chance across most
of the area through 09Z, then ending quickly from northwest to
southeast from 09-12Z as moisture sweeps off the coast.
&&
.SHORT TERM /SUNDAY/...
As of 3 pm Sat...Skies will clear quickly from northwest to
southeast in the morning as high pressure expands across the
area. Highs will be in the mid 50s northeast to lower 60s
southwest.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
As of 230 AM Sat...High pressure moves off the mid-Atlantic
coast Sunday night, then extends over area from offshore late
Monday through Wednesday. Another cold front will slowly cross
the region late Thursday or Thursday night then gradually
dissipate on Friday.
Sun night through Wed...The high slides offshore Mon and will
cont off the coast through Wed as upr rdg builds off the coast.
Kept small pops in Mon with weak isent lift as WAA increases.
Mainly dry Tue thru Wed Night with area in warm sector with
little to no forcing. Very mild this period with highs in the
lower 70s inland Mon increase to the 75 to 80 dgr range Tue and
Wed. Beaches as usual will be cooler with mainly 60s.
Thu and Fri...Leaned toward ECMWF/Canadian with a slower and
weaker cold front sagging into the region Thu night then washing
out Fri. Given slower fropa bumped up temps a bit Thu and
lowered or removed pops. Kept small pop in Thu night into Fri
with front over region but moisture and forcing look weak with
little in the way of rainfall expected. Highs Thu will again
reach 75 to 80 inland with warm sector conditions. Bit cooler
Fri with front S of region...however hgts/thicknesses remain
high so mild temps cont with upr 60s/lower 70s inland to
lower/mid 60s cst.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday/...
As of 1240 PM Sat...MVFR conditions have recently developed
across the airspace, and ceilings are expected to continue to
drop this afternoon. IFR ceilings are expected to develop along
the coast, including the TAF sites KOAJ and KEWN, by late
afternoon, and then spreading inland this evening to other the
other TAF sites, KPGV and KISO. Ceilings will come close to LIFR
levels tonight as clouds become thicker, and light rain/drizzle
is likely, which will also reduce visibilities to 3-4 miles.
Conditions will begin to improve Sunday morning with MVFR
conditions returning after sunrise, and then VFR and clear skies
returning by late morning.
Long Term /Sunday night through Thu/...
As of 230 AM Sat...Warm front like feature will lift thru
region late Sun night into Mon and could see some spotty very
light shra and lower cigs at times. VFR shld dominate Tue and
Wed with high pres sfc and aloft off the coast with mclr to PC
skies.
&&
.MARINE...
Short Term /through Sun/
As of 3 pm Sat...Low pressure will exit the coast of the
northern Outer Banks this evening, pulling a trailing front
across the marine zones overnight. High pressure will expand
across the area Sunday. Winds will quickly veer to southerly
this evening as the low lifts out and before the front passes
through. Winds will then quickly veer to northwest behind the
front. Winds will veer further to north to northeast Sunday.
Models going for minimal small craft conditions south of
Ocracoke tonight through Sunday afternoon, and the same for the
central waters where SCA now in effect. Have made ending time
21Z for all. Did not include a SCA for the Pamlico Sound, though
the far eastern edge of the sound may reach 25 knots for a brief
period late tonight.
Long Term /Sunday night through Thu/...
As of 230 AM Sat...The high will move offshore early next week
with SSE winds less than 15 kts Mon becoming SSW Tue and Wed at
the same speed.
Seas of 3 to 5 feet Sunday will subside to 2 to 4 ft Mon and
cont in the range thru Wed with the 4 foot seas confined to
outer waters.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 4 PM EST Sunday for AMZ152-154.
Small Craft Advisory from 10 PM this evening to 4 PM EST
Sunday for AMZ156.
Small Craft Advisory from 1 AM to 4 PM EST Sunday for AMZ158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...RF
AVIATION...SGK/RF
MARINE...HSA/RFHazardous weather outlook, Feb 17, 3:00 AM EST, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 300 AM EST Sat Feb 17 2018 NCZ029-044>047-079>081-090>095-098-103-104-180800- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 300 AM EST Sat Feb 17 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.